Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having high bp and pain in arm. Blood test showed vitamin deficiency. Will cholecalciferol work?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
Having visited GP with aching left arm - she did blood test - result very low Vitamin D - below 24 - prescribed 6 Chloecalciferol x 20,000 units (6 capsules) to take one every two weeks for 12 weeks. Am 70 have high
blood pressure. Also overweight. Does this work?
Posted Thu, 30 Aug 2012 in Vitamins
Answered by Dr. Praveen Tayal 14 hours later
Thanks for posting your query.
Generalised body aches are generally associated with calcium and vitamin D 3 deficiency at your age resulting in osteoporosis.
Since you have very low vitamin D 3 levels, you need supplements from outside like the capsules that have been prescribed to you. It takes 3-4 months for the improvement to be evident.
You can take these capsules with milk for a better absorption.
Also eat magnesium and calcium XXXXXXX foods like bananas, beans, chickpeas, fish, nuts, soybeans, spinach, milk and milk products, eggs, etc.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor